Alert archive / New York / Small Craft Advisories in 2020

Small Craft Advisory 68, NWS Buffalo, NY

July 20, 2020

NWS Buffalo, NY issued this small craft advisory at Jul 20, 2020, 3:43 AM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jul 20, 2020, 3:43 AM EDT (07:43 UTC)
Expired
Jul 20, 2020, 7:48 PM EDT
In force
16 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

366 
WHUS71 KBUF 200743
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
343 AM EDT Mon Jul 20 2020

LEZ040-041-201815-
/O.NEW.KBUF.SC.Y.0068.200720T0743Z-200721T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
343 AM EDT Mon Jul 20 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...West winds 15 to 20 knots. 

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
JLA
3 follow-up statements
133 
WHUS71 KBUF 201428
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1028 AM EDT Mon Jul 20 2020

LEZ040-041-202230-
/O.CON.KBUF.SC.Y.0068.000000T0000Z-200721T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1028 AM EDT Mon Jul 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots and waves up to 4 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
537 
WHUS71 KBUF 202055
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
455 PM EDT Mon Jul 20 2020

LEZ040-041-210000-
/O.CON.KBUF.SC.Y.0068.000000T0000Z-200721T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
455 PM EDT Mon Jul 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 25 knots and waves 3 to 4 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
244 
WHUS71 KBUF 202348
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
748 PM EDT Mon Jul 20 2020

LEZ040-041-210100-
/O.CAN.KBUF.SC.Y.0068.000000T0000Z-200721T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
748 PM EDT Mon Jul 20 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have dropped below small craft advisory criteria.


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 20, 2:44 AM EDT, 59 minutes earlier.

Area forecast discussion, Jul 20, 2:44 AM EDT, 59 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
244 AM EDT Mon Jul 20 2020

.SYNOPSIS...
After a still warm and humid day today, expect a nice day Tuesday
with lower temperatures and humidity behind a weak cold front that
finally crosses our region tonight. The next round of showers and
thunderstorms will come Tuesday night and Wednesday when a
disturbance passes by to our north.

&&

.NEAR TERM /THROUGH TODAY/...
Leading weak cold front slowly trying to slowly press over western
Lake Ontario essentially appears to wash out as it tries to make it
into NY this morning. The boundary nearby along with 70F degree
dewpoints pooling along it could help pop a shower just about
anywhere early this morning. Only chance for a rumble of thunder
will be across the North Country before daybreak.

Rest of today will stay on the humid side. Chances for showers look
rather low though may a few try to form this afternoon during
peak heating along convergence zone from Niagara to Monroe
counties between SW flow off Lake Erie and weak lake breeze off
Lake Ontario. Though highs will be cooler than Sunday as H85
temps tumble a solid 5C, will still register highs in the mid,
maybe upper, 80s for lake plains and in the low 80s for higher
terrain.

Weak cold front and high pressure eventually builds across the
region later tonight with fair weather and progressively more
comfortable conditions expected Tuesday.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...

While the majority of Tuesday night should remain dry, the chances
for showers and perhaps a rumble of thunder will increase from west
to east as the next stronger upper level shortwave and associated
surface low pressure over the upper Great Lakes will be approaching
the area.

The aforementioned upper level shortwave disturbance and surface low
pressure will move from the upper Great Lakes Wednesday morning, to
southern Quebec by the end of the day. Meanwhile, its associated
surface low will push a warm front northeast across the Ohio Valley
and into New York State. These features both at the surface and
aloft will support chances for any widespread rain during this
period, as well as the likelihood for showers and storms. Also
associated with this surface boundary is the rise in humidity levels.

The warm front won't be the last surface boundary of the surface
low. As the surface low passes across southern Ontario and enters
southern Quebec a cold front will be dragged across New York State
Wednesday evening and night. This will continue the chances for
showers and storms, however with the lack of upper level support and
unfavorable timing will limit the coverage and intensity.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
High pressure over the upper Great Lakes will begin to build in
across our region Thursday, before sliding southeast off the
southern New England coast on Saturday. Initially, showers will
linger in the eastern portions of the forecast area due to the
exiting cold front from the previous night. Otherwise, the high
pressure bubble will provide a period of dry weather, along with
lower humidity levels Thursday night through Friday night. There are
timing differences between the various longer range models as to
when the next potential system impacts our area from the west. This
may be as early as Saturday, so will settle on the chance of a
shower or storm at this point. Behind this feature, high pressure
will build back in.

Otherwise, temperatures will be near to slightly above average
through the period with highs initially ranging from the upper 70s,
to the lower and mid 80s for the end of the work week and the period
ending with a range of in the 80s for the weekend. Humidity levels
will become a bit more uncomfortable once again around mid week, but
then trend back down to more tolerable levels toward the end of the
work week and weekend.

&&

.AVIATION /07Z MONDAY THROUGH FRIDAY/...
Low-level moisture pooling along front washing out across our region
will support occasional MVFR cigs through daybreak. Any MVFR cigs
will quickly give way to VFR flight conditions later this morning.

Outlook...

Tonight...VFR.
Tuesday...Mainly VFR. A chance of showers and thunderstorms in the
evening.
Wednesday...VFR/MVFR with showers and thunderstorms likely.
Thursday...Mainly VFR with a chance of afternoon showers and
thunderstorms.

&&

.MARINE...
Weak front washing out across our region may keep enough of gradient
across region for continuation of choppy conditions at east end of
Lake Erie. Gusty winds and choppy conditions will diminish tonight
into Tuesday as weak high pressure over the Upper Great Lakes builds
across the region.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...JLA/RSH
NEAR TERM...JLA
SHORT TERM...EAJ
LONG TERM...AR/EAJ
AVIATION...JLA
MARINE...JLA
Hazardous weather outlook, Jul 19, 7:25 PM EDT, 8 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
725 PM EDT Sun Jul 19 2020

NYZ001>008-010>014-019>021-085-202300-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
725 PM EDT Sun Jul 19 2020

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ030-202300-
Lower Niagara River-
725 PM EDT Sun Jul 19 2020

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-202300-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
725 PM EDT Sun Jul 19 2020

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Nearby

Small Craft Advisories in New York, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.